Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Currently 15 days into pill pack and have noticed small amount of brown spotting. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
I am currently 15 days into my pill pack (microgynon) and have noticed a small amount of brown spotting. What could be causing this?
Posted Wed, 17 Jul 2013 in Birth Control
Answered by Dr. Achuo Ascensius 4 hours later
thanks for the query,

Microgynon is a combined oral contraceptive composed of two hormones similar to two reproductive hormones in the female namely oestrogen and progesterone.

It is a common feature or side effect to have spotting when using combined oral contraceptives. Sometime the spotting could be of considerable abundance or mild abundance resulting in accumulation of blood in the vagina which mixes with cervical mucous and become dark brown as it stays in the vagina. Such spotting presents with neither itch nor discomfort not pains and is not fowl smelling.

Another possibility could be an infection, in which case, there is discomfort or itch or pains.

To be one step ahead, it will be better to XXXXXXX a doctor for an vaginal swap which will be used to carried out a gram stain test, pH, KOH testing etc. in search of an infection.

Hope this answers your query. If you have further query, i will be glad to answer.
Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor